MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP ACETABULAR SHELL Ø56; HIP CEMENTLESS SHELL

MEDACTA INTERNATIONAL SA VERSAFITCUP ACETABULAR SHELL Ø56; HIP CEMENTLESS SHELL
Model Number 01.26.56MB
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11-apr-2023: lot 090245: 26 items manufactured and released on 06-may-2009.Expiration date: 2014-03-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported case during the period of review.Additional device involved batch review performed on 11-apr-2023 liner: versafitcup dm 01.26.2856m double mobility liner ø 56/28 (k083116) lot 090257: 36 items manufactured and released on 31-mag-2009.Expiration date: 2014-03-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medacta medical affairs director: revision 13 years and 4 months after the primary surgery due to a fractured acetabulum.The patient came in reporting pain due to a fractured acetabulum and the cause is unknown.With the information at hand the reason of this failure cannot be determined.
 
Event or Problem Description
At about 13 years and 4 months after the primary surgery, the patient came in reporting pain due to a fractured acetabulum and the cause is unknown.The surgeon plated the fracture, revised the medacta cup and liner with competitor components and revised the medacta head with a medacta head.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager from the received parts, no particular signs related to the event were noticed; the liner was signed on its surface, probably occurred during the revision, and the ceramic head did not show any particular sign, except for the inner signs due to the coupling with the stem.From the received parts and information it is not possible to determine the root cause of the event.Note: the acetabular shell was not sent back for analysis, the scrub tech made only the liner and head available to the sales rep.

Brand Name
VERSAFITCUP ACETABULAR SHELL Ø56
Common Device Name
HIP CEMENTLESS SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16814939
Report Number3005180920-2023-00316
Device Sequence Number5733517
Product Code MEH
UDI-Device Identifier07630030808173
UDI-Public07630030808173
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Model Number01.26.56MB
Device Catalogue Number01.26.56MB
Device Lot Number090245
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown